A Caltech Library Service

Doubled resonances and unitarity

Rebbi, Claudio and Slansky, Richard (1969) Doubled resonances and unitarity. Physical Review, 185 (5). pp. 1838-1845. ISSN 0031-899X. doi:10.1103/PhysRev.185.1838.

See Usage Policy.


Use this Persistent URL to link to this item:


The constraints of unitarity on a multichannel partial-wave amplitude dominated by two nearby or coincident resonances are derived. The factorization conditions are discussed and used in the solution of these equations. The solutions permit variation in the relative heights of the two peaks in the cross section and variation in the depth of the dip. Single peaks appear in some cross sections, while doubled peaks appear in others. The single peak may be centered at the energy of the dip or displaced to either side, and the amplitude may be imaginary or real at the top of the single peak. The doubled-resonance amplitude is Reggeized and the narrow-width limit is investigated. The amplitude becomes a simple pole with an unfactorizable residue in this limit. Numerical examples of the solutions are also presented.

Item Type:Article
Related URLs:
URLURL TypeDescription
Additional Information:©1969 The American Physical Society. Received 2 June 1969. We wish to thank Professor Steven Frautschi for carefully reading the manuscript, and Professor Peter Kaus and Professor George Zweig for interesting conversations. Work supported in part by the U.S. Atomic Energy Commission. Prepared under Contract No. AT(11-1)-68 for the San Francisco Operations Office, U.S. Atomic Energy Commission.
Issue or Number:5
Record Number:CaltechAUTHORS:REBpr69
Persistent URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:9478
Deposited By: Tony Diaz
Deposited On:23 Jan 2008
Last Modified:08 Nov 2021 20:59

Repository Staff Only: item control page